Jump to content

BN80904: Tapered off Prozac too quickly and reinstated


BN80904

Recommended Posts

Hi all,

 

I had been on Prozac 40mg for approx.4 years and Trazadone 50 mg for close to the same. In March of 2017, I decided to start weaning off both. I had attempted weaning off Prozac in the past with terrible withdrawal symptoms, and tried to take it slower this time. I tapered off by initially starting to take the meds every other day, then every 3 days, etc. over a 3 month period. About two months after being off both medications completely, I started having severe nausea and diarrhea, to the point where I was not able to go out in public during the morning when it was the worst. After doing some research, I decided to reinstate the prozac at 20 mg last week. Now I am having bad anxiety and light headedness, to the point where I am not comfortable driving. I am wondering since I was off the prozac for approx. 3 months, if I waited too long to reinstate and now I am having a bad reaction to the prozac or if I did not reinstate at the proper dosage. I should note I have not started taking the trazadone again as it was initially prescribed for insomnia issues, which have been better.

 

My prescribing Dr. was the one who told me I could taper off by taking every other day and doesn't seem to acknowledge the severe withdrawal symptoms so her opinion on this matter is not helpful. I would appreciate any suggestions anyone has. I am supposed to travel this weekend and as of right now, the thought of being on a plane, let alone away from my home, is terrifying.

 

Thanks,

Beth

Link to comment
  • ChessieCat changed the title to BN80904: Tapered off Prozac too quickly and reinstated
  • Moderator Emeritus

Hi Beth, welcome to SA, When people have been off a drug for a time they become sensitive to it and often can't tolerate the same dose as before. We recommend much lower doses for reinstating. You could try reducing the dose and see if it makes a difference. after just a week you might be better with 10mg.  Hopefully you will be better with that. Normally we recommend very low doses for reinstating, sometimes as little as 1mg of liquid that can be made from tablets or from the doctor. If you try that, let us know how you get on. It will take around 4 days to get to a steady level and then will take time to stabilise. Once you are stable, hold the dose for a few months for your brain  to fully recover then you could start a slow taper. Sadly doctors haven't a clue about tapering and some believe that prozac doesn't even need tapering because of it's long half life!   I will get some links for you to topics that will explain things. 

 

We ask all our members to fill in their signature, we need the drugs and doses, start and stop dates if possible. The link goes to the signatiure box, just fill it in and click save. 

http://survivingantidepressants.org/settings/signature/

 

About withdrawal syndrome

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

Reinstating to stabilise

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

Tapering prozac

http://survivingantidepressants.org/index.php?/topic/759-tips-for-tapering-off-prozac-fluoxetine/

 

Lots of us here find that fish oil and magnesium help with withdrawal

http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/?view=findpost&p=100596&hl=magnesium

 

http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/?view=findpost&p=100596&hl=magnesium

 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • 5 months later...

BN are you able to update us on how you are going?

 

 

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy